Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On abstract Pruefer transformations

Authors: Donald C. Benson and Kurt Kreith
Journal: Proc. Amer. Math. Soc. 26 (1970), 137-140
MSC: Primary 34.95
MathSciNet review: 0262638
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Pruefer transformation has been generalized to matrix differential equations by John Barrett, and Barrett's results have been partly extended to the case of functions which take values in a $ {B^ \ast }$-algebra by Einar Hille. By modifying Barrett's proof, generalizations in the $ {B^ \ast }$-algebra case become possible.

References [Enhancements On Off] (What's this?)

  • [1] J. H. Barrett, A Prüfer transformation for matrix differential equations, Proc. Amer. Math. Soc. 8 (1957), 510-518. MR 19, 415. MR 0087821 (19:415f)
  • [2] W. T. Reid, A Prüfer transformation for differential systems, Pacific J. Math. 8 (1958), 575-584. MR 20 #5913. MR 0099474 (20:5913)
  • [3] G. J. Etgen, Oscillatory properties of certain nonlinear matrix differential systems of second order, Trans. Amer. Math. Soc. 122 (1966), 289-310. MR 32 #7834. MR 0190421 (32:7834)
  • [4] E. Hille, Lectures on ordinary differential equations, Addison-Wesley, Reading, Mass., 1969. MR 0249698 (40:2939)
  • [5] E. Hille and R. S. Phillips, Functional analysis and semi-groups, rev. ed., Amer. Math. Soc. Colloq. Publ., vol. 31 Amer. Math. Soc., Providence, R.I., 1957. MR 19, 664. MR 0089373 (19:664d)
  • [6] E. A. Coddington and N. Levinson, Theory of ordinary differential equations, McGraw-Hill, New York, 1955. MR 16, 1022. MR 0069338 (16:1022b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.95

Retrieve articles in all journals with MSC: 34.95

Additional Information

Keywords: Pruefer transformation, $ {B^ \ast }$-algebra, generalized sines and cosines, Picard existence theorem
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society